Ask a doctor

Acne After Accutane - What Should I Do?

29years old married women took accutane 20mg once daily for 4 months got allright but again acne coming out after 4 months what should i do?

Doctor Answers (1)

What to do about acne after Accutane?

+1

Accutane is normally administered at 1 mg/kg/day average dose for a period of 4-6 months.  Lower dose Accutane is also very effective but is associated with a higher relapse rate than higher dose. However, the lower dose is also associated with a lower risk of side effects.  The only aspect that holds true at ANY dose of Accutane is that the woman SHOULD NOT become pregnant while on Accutane or for two months after finishing it, due to a high risk of birth defects. 

Even if the acne recurs after Accutane, usually it is not as severe as it was before it.  So it is sometimes possible to control with topical medications.

Also, if your diet is rich in dairy products like milk, cheese, yogurt, ice cream, etc, that may contribute to acne as well.

You also need to evaluate if there is a strong family history of acne or any kind of hormonal abnormality, like irregular menses, difficulty conceiving, hair loss or excess hair growth, etc, as hormonal irregularities can contribute to difficult-to-control acne.

Ultimately, if there are no hormonal abnormalities and if you are not planning to become pregnant in the next year or so, consider discussing with your doctor repeating the Accutane at a higher dose for a slightly longer period of time.

Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...